Alert archive / Indiana / Wind Advisories in 2022
Wind Advisory 4, NWS Northern Indiana
NWS Northern Indiana issued this wind advisory at Mar 25, 2022, 6:18 PM EDT for 10 counties in Indiana. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Mar 25, 2022, 6:18 PM EDT (22:18 UTC)
- Expired
- Mar 25, 2022, 10:09 PM EDT
- In force
- 4 hr
- Issued by
- NWS Northern Indiana
Counties Cass County, IN, Elkhart County, IN, Fulton County, IN, Grant County, IN, Marshall County, IN, Miami County, IN, Pulaski County, IN, Starke County, IN, Wabash County, IN, White County, IN
The radar
The Northern Indiana radar (KIWX), 61 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.3 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 669 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
548 WWUS73 KIWX 252218 NPWIWX URGENT - WEATHER MESSAGE National Weather Service Northern Indiana 618 PM EDT Fri Mar 25 2022 INZ003>005-012>016-020-022>024-032-260600- /O.NEW.KIWX.WI.Y.0004.220325T2218Z-220326T0600Z/ La Porte-St. Joseph IN-Elkhart-Starke-Pulaski-Marshall-Fulton IN- Kosciusko-White-Cass IN-Miami-Wabash-Grant- Including the cities of Michigan City, La Porte, South Bend, Mishawaka, New Carlisle, Walkerton, Elkhart, Goshen, Nappanee, Knox, North Judson, Bass Lake, Winamac, Francesville, Medaryville, Plymouth, Bremen, Culver, Rochester, Akron, Warsaw, Winona Lake, Syracuse, Mentone, Monticello, Monon, Brookston, Logansport, Royal Center, Peru, Grissom AFB, Mexico, Wabash, North Manchester, Marion, Gas City, and Upland 618 PM EDT Fri Mar 25 2022 /518 PM CDT Fri Mar 25 2022/ ...WIND ADVISORY IN EFFECT UNTIL 2 AM EDT /1 AM CDT/ SATURDAY... * WHAT...West winds 15 to 25 mph with gusts up to 45 mph. * WHERE...Portions of northern Indiana. * WHEN...Until 2 AM EDT /1 AM CDT/ Saturday. The strongest winds are expected between 700 PM and midnight EDT. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...A few isolated wind gusts to 55 to 60 mph are possible this evening in association with showers moving across the area. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
1 follow-up statement
225 WWUS73 KIWX 260209 NPWIWX URGENT - WEATHER MESSAGE National Weather Service Northern Indiana 1009 PM EDT Fri Mar 25 2022 INZ003>005-012>016-020-022>024-032-260315- /O.CAN.KIWX.WI.Y.0004.000000T0000Z-220326T0600Z/ La Porte-St. Joseph IN-Elkhart-Starke-Pulaski-Marshall-Fulton IN- Kosciusko-White-Cass IN-Miami-Wabash-Grant- Including the cities of Michigan City, La Porte, South Bend, Mishawaka, New Carlisle, Walkerton, Elkhart, Goshen, Nappanee, Knox, North Judson, Bass Lake, Winamac, Francesville, Medaryville, Plymouth, Bremen, Culver, Rochester, Akron, Warsaw, Winona Lake, Syracuse, Mentone, Monticello, Monon, Brookston, Logansport, Royal Center, Peru, Grissom AFB, Mexico, Wabash, North Manchester, Marion, Gas City, and Upland 1009 PM EDT Fri Mar 25 2022 /909 PM CDT Fri Mar 25 2022/ ...WIND ADVISORY IS CANCELLED... Wind gusts have dropped below advisory criteria. The wind advisory has been cancelled. A few wind gusts of 30 to 40 mph are possible through the early overnight hours. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this wind advisory went out at Mar 25, 6:11 PM EDT, 7 minutes earlier.
Area forecast discussion, Mar 25, 6:11 PM EDT, 7 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
611 PM EDT Fri Mar 25 2022
.SYNOPSIS...
Issued at 301 PM EDT Fri Mar 25 2022
Scattered showers will be possible this evening and wind gusts
will increase to between 35 and 40 mph as cold air rushes in. Lake
effect snow takes over tonight accumulating 1 to 3 inches of snow
especially on grassy and elevated surfaces. Below normal
temperatures remain through the weekend, but a warming trend
occurs Monday into midweek next week.
&&
.UPDATE...
Issued at 608 PM EDT Fri Mar 25 2022
Scattered to numerous showers have developed across northern
Illinois and northwest Indiana in association with vigorous upper
level vort max and accompanying low level trough. Steepening low
level lapse rates and some convective aid from showers have been
efficient in mixing down some 40 to 55 mph wind gusts across
northeast Illinois early this evening. Given steepening low level
lapse rates and some possible enhancement with convective elements,
will go ahead and issue a wind advisory through 06Z tonight for
northwest and portions of north central Indiana. A few higher end
gusts in excess of 60 mph are possible across northwest Indiana
through 02Z or 03Z this evening, but these higher end gusts will
be handled by SPS's and/or convective warnings if needed. Wind
advisory will be issued shortly.
&&
.SHORT TERM...(This Evening through Saturday)
Issued at 301 PM EDT Fri Mar 25 2022
A large scale trough across the eastern CONUS is in place today. A
vigorous shortwave diving southeast from Canada moves into the area
this evening with a cold air surge and strengthened low level jet.
This deepens mixing and increases wind gusts to near or around 40
mph this evening into early tonight. Initial convective showers are
of the rain variety, but temperatures are expected to drop into the
early overnight and so we'll likely see some snow fall out of them.
Can invision some graupel falling out and could see some lightning
with the increased low level lapse rates and SBCAPE. Low level
convergence of winds with moist low levels of the atmosphere and
increased surface instability likely with some lake enhancement will
help fuel some intense snow showers when they move into the area
later tonight. The NAM actually drops visibility in conjunction with
the arrival of the lower theta-e lapse rates just after midnight,
which is likely associated with the lake enhancement. Big question,
as mentioned by previous forecaster, will be road temperatures. Does
the previous warmth help to keep road temperatures up despite
falling temperatures and snow falling? Thinking the greatest impact
generated will be from intense snowfall rates overcoming slowly
falling road surface temperatures allowing for some accumulation
possible in areas downstream from the lake where lake enhanced
snowfall occurs late tonight/early Saturday.
The aforementioned vigorous shortwave deepens as it moves through
the area overnight into Saturday with final sheared area of
vorticity on the back end of the large scale trough moving through
Saturday evening. As such, lake enhancement slowly wanes through the
day Saturday with low level moisture dissipating Saturday night so
would expect snow showers to continue Saturday and into Saturday
night before dissipating.
All told, have below normal temperatures tonight and Saturday with
lows reaching down around 30 degrees tonight and in the 30s for
highs Saturday. This allows snow to mix in and eventually become the
dominant ptype accumulating 1 to 3 inches of snow downstream from
the lake. Will cover this hazard in the HWO.
&&
.LONG TERM...(Saturday Night through Friday)
Issued at 301 PM EDT Fri Mar 25 2022
Northwest low level flow continues with some residual low level
moisture so could see a few lake enhanced snow showers linger into
Sunday, but with sfc high pressure nosing in and mid level height
rises taking hold, this will have less and less of an impact.
Then, a warming trend takes hold from Monday into midweek starting
around 40 degrees on Monday and reaching into the 60s on Wednesday.
With the warm front coming through Monday night into early Tuesday,
could see a light sprinkle from it, but otherwise Monday and Tuesday
should stay on the dry side of things. It won't be until the low
pressure center gets close and the theta-e plume arrives on Tuesday
night into Wednesday morning that we have a better chance for rain
showers. Could see the area getting into the warm sector Wednesday
afternoon into the evening allowing for some thunderstorms, but both
the GFS and EC indicate CAPE and shear may struggle to get this far
north. This will need to be watched going forward.
&&
.AVIATION...(For the 18Z TAFS through 18Z Saturday Afternoon)
Issued at 1251 PM EDT Fri Mar 25 2022
General MVFR flight rule this period. Intense upstream disturbance
along the MN/WI line will deepen sewd into nw OH overnight. Some
diurnal heating beneath strong cooling aloft will trigger some
Einsteins convective cells late aftn with brief/transient vis
restrictions. Otherwise tremendous low level cold advection surge
follows in wake of this system later tonight. Strong low level
thermal trough development in tandem with synoptic moisture in deep
cyclonic flow will yield notable lake enhanced snow showers invof
KSBN. Prevailing MVFR mention in 18Z fcst admittedly quite
optimistic and expect vis/cig reduction into IFR likely late
tonight yet will await later guidance for further downward trends.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...Small Craft Advisory from noon to 11 PM EDT Saturday for LMZ043-
046.
Gale Warning until noon EDT Saturday for LMZ043-046.
&&
UPDATE...Marsili
SYNOPSIS...Roller
SHORT TERM...Roller
LONG TERM...Roller
AVIATION...T
Visit us at www.weather.gov/iwx
Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndianaHazardous weather outlook, Mar 25, 3:43 PM EDT, 2 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 343 PM EDT Fri Mar 25 2022 INZ003>006-008-012>016-MIZ077>079-261945- La Porte-St. Joseph IN-Elkhart-Lagrange-Noble-Starke-Pulaski- Marshall-Fulton IN-Kosciusko-Berrien-Cass MI-St. Joseph MI- 343 PM EDT Fri Mar 25 2022 /243 PM CDT Fri Mar 25 2022/ This Hazardous Weather Outlook is for northern Indiana and southwest Michigan. .DAY ONE...This afternoon and tonight. Elevated river levels, as well as flooding in fields and low lying areas will persist through tonight. Rain showers will mix with snow this evening, changing to all snow overnight. An inch or less accumulation is possible, especially on grassy areas. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ007-009-017-018-020-022>027-032>034-MIZ080-081-OHZ001-002-004-005- 015-016-024-025-261945- Steuben-De Kalb-Whitley-Allen IN-White-Cass IN-Miami-Wabash- Huntington-Wells-Adams-Grant-Blackford-Jay-Branch-Hillsdale-Williams- Fulton OH-Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH- 343 PM EDT Fri Mar 25 2022 This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...This afternoon and tonight. Elevated river levels, as well as flooding in fields and low lying areas will persist through tonight. Rain showers will mix with snow this evening, changing to all snow overnight. Snow accumulation is expected to stay less than one inch and mainly on grassy areas. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-261945- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 343 PM EDT Fri Mar 25 2022 ...GALE WARNING IN EFFECT UNTIL NOON EDT SATURDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TO 11 PM EDT SATURDAY... This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. Small Craft Advisory. Conditions hazardous to small craft are likely through Sunday.
In the hours before
Special weather statement, Mar 25, 3:31 PM EDT, 2 hours 47 minutes before
Special Weather Statement National Weather Service Northern Indiana 331 PM EDT Fri Mar 25 2022 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004- 005-015-016-024-025-260115- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb- Starke-Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN- White-Cass IN-Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford- Jay-Berrien-Cass MI-St. Joseph MI-Branch-Hillsdale-Williams- Fulton OH-Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH- Including the cities of Michigan City, La Porte, South Bend, Mishawaka, New Carlisle, Walkerton, Elkhart, Goshen, Nappanee, Lagrange, Topeka, Shipshewana, Angola, Fremont, Kendallville, Ligonier, Albion, Auburn, Garrett, Knox, North Judson, Bass Lake, Winamac, Francesville, Medaryville, Plymouth, Bremen, Culver, Rochester, Akron, Warsaw, Winona Lake, Syracuse, Mentone, Columbia City, Tri-Lakes, South Whitley, Fort Wayne, New Haven, Monticello, Monon, Brookston, Logansport, Royal Center, Peru, Grissom AFB, Mexico, Wabash, North Manchester, Huntington, Roanoke, Bluffton, Ossian, Decatur, Berne, Marion, Gas City, Upland, Hartford City, Montpelier, Portland, Dunkirk, Niles, Benton Harbor, St. Joseph, Fair Plain, Benton Heights, Buchanan, Paw Paw Lake, Dowagiac, Cassopolis, Edwardsburg, Marcellus, Sturgis, Three Rivers, White Pigeon, Mendon, Coldwater, Bronson, Hillsdale, Jonesville, Litchfield, Bryan, Edgerton, Wauseon, Archbold, Swanton, Delta, Defiance, Sherwood, Hicksville, Napoleon, Deshler, Liberty Center, Paulding, Antwerp, Payne, Ottawa, Leipsic, Columbus Grove, Continental, Pandora, Van Wert, Ohio City, Lima, and Spencerville 331 PM EDT Fri Mar 25 2022 /231 PM CDT Fri Mar 25 2022/ ...Gusty Winds This Evening... Cold air begins to enter the air late this afternoon into the evening. As a result, wind gusts will increase to between 35 and 40 mph, especially within showers that form. Showers will also have the potential for lightning and for creating snow pellets/ graupel. Winds gusts could blow around unsecured objects and may make travel more difficult for high profile vehicles especially on north- south roadways.
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 4:30 AM EDT | Gale Warning | IWX | 32 hr | |
| Mar 25, 7:00 PM EDT | Special Weather Statement | IWX | LaPorte | 45 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.